Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 41, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 13, 2006, 5:59 PM CST for Cannon County, DeKalb County, Tennessee. It was in force for 31 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 13, 2006, 5:59 PM CST (23:59 UTC)
- Expired
- Mar 13, 2006, 6:30 PM CST
- In force
- 31 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Cannon County, TN, DeKalb County, TN
The radar
The Nashville radar (KOHX), 61 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 13, 6:15 PM CST | TSTM WND DMG | 5 Sw Smithville, TN | LARGE LIMBS DOWN ALONG HWY 146 |
| Mar 13, 6:22 PM CST | TSTM WND DMG | 7 N Woodbury, TN | TREES DOWN ON HWY 53 NORTH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 13, 1:48 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 12.0 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 1009 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 349 m²/s²
- 0-3 km storm-relative helicity
- 321 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 132359 SVROHX TNC015-041-140030- /O.NEW.KOHX.SV.W.0041.060313T2359Z-060314T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 559 PM CST MON MAR 13 2006 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN CANNON COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF WOODBURY DE KALB COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF SMITHVILLE * UNTIL 630 PM CST * AT 556 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTH OF WOODBURY...AND MOVING EAST AT 55 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SMITHVILLE BY 610 PM CST A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 3597 8620 3580 8612 3587 8564 3614 8579 $$ STEIGERWALDT
1 follow-up statement
000 WWUS54 KOHX 140007 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 606 PM CST MON MAR 13 2006 TNC015-041-140030- /O.CON.KOHX.SV.W.0041.000000T0000Z-060314T0030Z/ CANNON TN-DE KALB TN- 606 PM CST MON MAR 13 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CST FOR DE KALB AND NORTHERN CANNON COUNTIES... AT 604 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A BAND OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST OF SMITHVILLE TO WOODBURY...OR ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST OF COOKEVILLE TO WOODBURY...MOVING EAST AT 60 MPH. SEVERE THUNDERSTORMS WILL BE IN... RURAL SOUTHEASTERN DE KALB COUNTY AT 620 PM CST A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST MONDAY EVENING FOR EASTERN PORTIONS OF MIDDLE TN. LAT...LON 3597 8620 3580 8612 3587 8564 3614 8579 $$ 21
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 13, 3:00 PM CST, 2 hours 59 minutes earlier.
Area forecast discussion, Mar 13, 3:00 PM CST, 2 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 300 PM CST MON MAR 13 2006 .DISCUSSION... LATEST ANALYSIS SHOWING COLD FRONT MOVING ACROSS WEST TN/KY...WITH VERY SHARP DEWPOINT GRADIENT BEHIND. ALOFT...FLOW FAIRLY FLAT AS TROF VERY BROAD. AIRMASS OVER MIDDLE TN HAS GOOD LL SHEAR WITH ML CAPES NEAR 1000 J/KG. ML CAP ON MORNING SOUNDING AT OR ABOVE BREAKING POINT. GOOD ML JET STREAK BEGINNING TO PUNCH INTO THE AREA INCREASING SPEED SHEAR AFFECTS...WHICH WILL INCREASE CHANCE FOR DAMAGING WINDS. DESPITE BL/LL SHEAR WEAKENING...DEVELOPMENT OF ISOLATED TORNADOES/SPIN-UPS FAVORABLE UNTIL FRONTAL PASSAGE... ESPECIALLY EAST OF BNA. COLD FRONT LOOKING TO MOVE INTO MIDDLE TN SHORTLY AND MOVE OFF THE PLATEAU AROUND 03Z OR SO. AIRMASS MOVING IN BEHIND THE FRONT OVERNIGHT SETTING STAGE FOR DRY AND COOLER WEATHER THE NEXT FEW DAYS. WEAK SYSTEM PASSING TO THE SOUTH ON THURSDAY MAY BRING A FEW SHOWERS TO THE AREA...BUT NEXT GOOD CHANCE LOOKS TO BE THIS WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 40 56 34 62 / 60 0 0 10 CLARKSVILLE 37 55 32 63 / 30 0 0 10 CROSSVILLE 38 51 29 57 / 80 0 0 10 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 07
In the hours before
Local storm report, Mar 13, 3:36 PM CST, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
336 PM CST MON MAR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 PM HAIL 5 WSW LAWRENCEBURG 35.22N 87.42W
03/13/2006 E1.00 INCH LAWRENCE TN AMATEUR RADIO
&&
DAVISLocal storm report, Mar 13, 3:38 PM CST, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
338 PM CST MON MAR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM HAIL LAWRENCEBURG 35.25N 87.34W
03/13/2006 E1.00 INCH LAWRENCE TN AMATEUR RADIO
&&
DAVISLocal storm report, Mar 13, 4:19 PM CST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
419 PM CST MON MAR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL 5 E PULASKI 35.20N 86.95W
03/13/2006 E0.75 INCH GILES TN TRAINED SPOTTER
&&
DAVISLocal storm report, Mar 13, 4:57 PM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
457 PM CST MON MAR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG 12 S LEWISBURG 35.27N 86.79W
03/13/2006 MARSHALL TN LAW ENFORCEMENT
REPORT OF TREES DOWN
&&
MD/LKSpecial weather statement, Mar 13, 5:32 PM CST, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 532 PM CST MON MAR 13 2006 TNZ079-140000- GRUNDY- 532 PM CST MON MAR 13 2006 ...STRONG THUNDERSTORMS MOVING INTO GRUNDY COUNTY... AT 530 PM...RADAR INDICATED STRONG THUNDERSTORMS MOVING TO THE EAST AT AROUND 45 MPH. THESE STORMS WILL BE MOVING INTO ROUGHLY THE NORTHERN HALF OF GRUNDY COUNTY THROUGH 6 PM. WIND GUSTS TO 45 MPH AND SMALL HAIL WILL BE POSSIBLE. THESE STORMS HAVE A HISTORY OF SMALL HAIL AND IN ADDITION...A FUNNEL CLOUD WAS REPORTED IN COFFEE COUNTY WITH THESE STORMS. AREAS ALONG AND TO THE NORTH OF ALTAMONT SHOULD REMAIN ALERT IN THE EVENT THAT A WARNING IS ISSUED. 21
Local storm report, Mar 13, 5:56 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
556 PM CST MON MAR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND GST 6 SW ALLARDT 36.32N 84.96W
03/13/2006 E60 MPH FENTRESS TN TRAINED SPOTTER
LARGE BRANCHES DOWN
&&
MD/LKThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 1:57 PM CST | Severe Thunderstorm Warning | OHX | Humphreys | 33 min |
| Mar 13, 3:01 PM CST | Severe Thunderstorm Warning | OHX | Overton | 29 min |
| Mar 13, 3:27 PM CST | Severe Thunderstorm Warning | OHX | Lawrence | 22 min |
| Mar 13, 3:37 PM CST | Severe Thunderstorm Warning | OHX | Giles | 38 min |
| Mar 13, 3:46 PM CST | Severe Thunderstorm Warning | OHX | Fentress | 14 min |
| Mar 13, 4:02 PM CST | Tornado Warning | OHX | Giles | 13 min |
| Mar 13, 4:08 PM CST | Tornado Warning | OHX | Rutherford | 22 min |
| Mar 13, 4:12 PM CST | Tornado Warning | OHX | Bedford, Marshall | 48 min |
| Mar 13, 4:14 PM CST | Tornado Warning | OHX | Cannon | 21 min |
| Mar 13, 5:01 PM CST | Severe Thunderstorm Warning | OHX | Cumberland, Fentress | 19 min |
| Mar 13, 5:01 PM CST | Tornado Warning | OHX | Coffee | 29 min |
| Mar 13, 5:53 PM CST | Severe Thunderstorm Warning | OHX | Bedford, Rutherford | 37 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.